Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 339, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Sep 13, 2004, 12:30 AM CDT for Lafayette County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2004, 12:30 AM CDT (05:30 UTC)
- Expired
- Sep 13, 2004, 1:00 AM CDT
- In force
- 30 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Lafayette County, MS
The radar
The Memphis radar (KNQA), 115 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2155 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 8:50 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Sep 12, 8:50 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 850 PM CDT SUN SEP 12 2004 .DISCUSSION... SHOWERS AND THUNDERSTORMS HAVE DIMINISHED IN AREAL COVERAGE IN THE MID SOUTH EAST OF THE MISSISSIPPI RIVER. HOWEVER STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINS CONTINUE ACROSS EXTREME EASTERN SECTIONS OF THE REGION WITH NEW DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE SOUTH. A CONTINUED GRADUAL DECREASE IN AREAL COVERAGE OF THE ACTIVITY WILL CONTINUE DURING THE REMAINDER OF THIS EVENING AS THUNDERSTORMS DISSIPATE OR MOVE OUT OF THE AREA. A SLOW EASTWARD DRIFT IS SHOWN IN THE ACTIVITY IN WEST TENNESSEE NEAR THE TENNESSEE RIVER AND IN NORTH MISSISSIPPI FROM TISHOMINGO TO MONROE COUNTY. ACTIVITY ACROSS THE SOUTH BETWEEN CLARKSDALE AND HOUSTON IS SHOWING A NORTH OR NORTHEASTWARD MOVEMENT. UPDATES WILL BE ISSUED ACCORDINGLY AS CONDITIONS CHANGE. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && JCL
Hazardous weather outlook, Sep 12, 2:53 PM CDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 253 PM CDT SUN SEP 12 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-131000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 253 PM CDT SUN SEP 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE MIDSOUTH THIS AFTERNOON WILL INTERACT WITH A WARM AND MOIST AIRMASS TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS...PRIMARILY EAST OF THE MISSISSIPPI RIVER. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE AFTERNOON AND EARLY EVENING...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. SPOTTERS ARE ASKED TO CONTINUE MONITORING THE SITUATION.
In the hours before
Local storm report, Sep 12, 6:32 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
632 PM CDT SUN SEP 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL MILAN 35.92N 88.75W
09/12/2004 1.00 INCH GIBSON TN AMATEUR RADIO
0352 PM HAIL MILAN 35.92N 88.75W
09/12/2004 1.75 INCH GIBSON TN TRAINED SPOTTER
0355 PM HAIL 2 N ALAMO 35.81N 89.12W
09/12/2004 0.75 INCH CROCKETT TN TRAINED SPOTTER
0405 PM HAIL RIPLEY 35.75N 89.53W
09/12/2004 1.75 INCH LAUDERDALE TN LAW ENFORCEMENT
0445 PM HAIL IUKA 34.81N 88.20W
09/12/2004 0.75 INCH TISHOMINGO MS TRAINED SPOTTER
0450 PM HAIL ARLINGTON 35.28N 89.66W
09/12/2004 0.75 INCH SHELBY TN TRAINED SPOTTER
0459 PM TSTM WND DMG TISHOMINGO 34.64N 88.23W
09/12/2004 TISHOMINGO MS TRAINED SPOTTER
SEVERAL TREES DOWN AND POWER LINES BROKEN ACROSS THE
CITY.
0514 PM HAIL NW NEW ALBANY 34.49N 89.02W
09/12/2004 0.75 INCH UNION MS TRAINED SPOTTER
0530 PM HAIL BRIGHTON 35.48N 89.74W
09/12/2004 0.75 INCH TIPTON TN TRAINED SPOTTER
0540 PM HAIL BLUE SPRINGS 34.40N 88.87W
09/12/2004 1.00 INCH UNION MS BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED BY KTVA-TV
0600 PM HAIL 9 NE PONTOTOC 34.34N 88.90W
09/12/2004 1.50 INCH PONTOTOC MS LAW ENFORCEMENT
SLIGHTLY SMALLER THAN GOLF BALL SIZE HAIL REPORTED ON HWY
9 BETWEEN PONTOTOC AND SHERMAN
0614 PM TSTM WND DMG 5 NW TUPELO 34.31N 88.79W
09/12/2004 LEE MS TRAINED SPOTTER
2 INCH DIAMETER TREE LIMBS DOWN
0625 PM HAIL 4 NW TUPELO 34.30N 88.78W
09/12/2004 1.75 INCH LEE MS BROADCAST MEDIA
WTVA-TV REPORTS GOLF BALL SIZE HAIL IN THE COMMUNITY OF
BELDEN
&&
JFBLocal storm report, Sep 12, 6:40 PM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
640 PM CDT SUN SEP 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL MILAN 35.92N 88.75W
09/12/2004 1.00 INCH GIBSON TN AMATEUR RADIO
0352 PM HAIL MILAN 35.92N 88.75W
09/12/2004 1.75 INCH GIBSON TN TRAINED SPOTTER
0355 PM HAIL 2 N ALAMO 35.81N 89.12W
09/12/2004 0.75 INCH CROCKETT TN TRAINED SPOTTER
0405 PM HAIL RIPLEY 35.75N 89.53W
09/12/2004 1.75 INCH LAUDERDALE TN LAW ENFORCEMENT
0445 PM HAIL IUKA 34.81N 88.20W
09/12/2004 0.75 INCH TISHOMINGO MS TRAINED SPOTTER
0450 PM HAIL ARLINGTON 35.28N 89.66W
09/12/2004 0.75 INCH SHELBY TN TRAINED SPOTTER
0459 PM TSTM WND DMG TISHOMINGO 34.64N 88.23W
09/12/2004 TISHOMINGO MS TRAINED SPOTTER
SEVERAL TREES DOWN AND POWER LINES BROKEN ACROSS THE
CITY.
0514 PM HAIL NW NEW ALBANY 34.49N 89.02W
09/12/2004 0.75 INCH UNION MS TRAINED SPOTTER
0530 PM HAIL BRIGHTON 35.48N 89.74W
09/12/2004 0.75 INCH TIPTON TN TRAINED SPOTTER
0540 PM HAIL BLUE SPRINGS 34.40N 88.87W
09/12/2004 1.00 INCH UNION MS BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED BY KTVA-TV
0600 PM HAIL 9 NE PONTOTOC 34.34N 88.90W
09/12/2004 1.50 INCH PONTOTOC MS LAW ENFORCEMENT
SLIGHTLY SMALLER THAN GOLF BALL SIZE HAIL REPORTED ON HWY
9 BETWEEN PONTOTOC AND SHERMAN
0614 PM TSTM WND DMG 5 NW TUPELO 34.31N 88.79W
09/12/2004 LEE MS TRAINED SPOTTER
2 INCH DIAMETER TREE LIMBS DOWN
0622 PM HAIL DECATURVILLE 35.58N 88.12W
09/12/2004 1.25 INCH DECATUR TN LAW ENFORCEMENT
DECATUR COUNTY SHERIFF REPORTED HAIL LARGER THAN QUARTER
SIZE
0625 PM HAIL 4 NW TUPELO 34.30N 88.78W
09/12/2004 1.75 INCH LEE MS BROADCAST MEDIA
WTVA-TV REPORTS GOLF BALL SIZE HAIL IN THE COMMUNITY OF
BELDEN
&&
JFBLocal storm report, Sep 12, 7:16 PM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
716 PM CDT SUN SEP 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL MILAN 35.92N 88.75W
09/12/2004 1.00 INCH GIBSON TN AMATEUR RADIO
0352 PM HAIL MILAN 35.92N 88.75W
09/12/2004 1.75 INCH GIBSON TN TRAINED SPOTTER
0355 PM HAIL 2 N ALAMO 35.81N 89.12W
09/12/2004 0.75 INCH CROCKETT TN TRAINED SPOTTER
0405 PM HAIL RIPLEY 35.75N 89.53W
09/12/2004 1.75 INCH LAUDERDALE TN LAW ENFORCEMENT
0445 PM HAIL IUKA 34.81N 88.20W
09/12/2004 0.75 INCH TISHOMINGO MS TRAINED SPOTTER
0450 PM HAIL ARLINGTON 35.28N 89.66W
09/12/2004 0.75 INCH SHELBY TN TRAINED SPOTTER
0459 PM TSTM WND DMG TISHOMINGO 34.64N 88.23W
09/12/2004 TISHOMINGO MS TRAINED SPOTTER
SEVERAL TREES DOWN AND POWER LINES BROKEN ACROSS THE
CITY.
0514 PM HAIL NW NEW ALBANY 34.49N 89.02W
09/12/2004 0.75 INCH UNION MS TRAINED SPOTTER
0530 PM HAIL BRIGHTON 35.48N 89.74W
09/12/2004 0.75 INCH TIPTON TN TRAINED SPOTTER
0540 PM HAIL BLUE SPRINGS 34.40N 88.87W
09/12/2004 1.00 INCH UNION MS BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED BY KTVA-TV
0600 PM HAIL 9 NE PONTOTOC 34.34N 88.90W
09/12/2004 1.50 INCH PONTOTOC MS LAW ENFORCEMENT
SLIGHTLY SMALLER THAN GOLF BALL SIZE HAIL REPORTED ON HWY
9 BETWEEN PONTOTOC AND SHERMAN
0614 PM TSTM WND DMG 5 NW TUPELO 34.31N 88.79W
09/12/2004 LEE MS TRAINED SPOTTER
2 INCH DIAMETER TREE LIMBS DOWN
0622 PM HAIL DECATURVILLE 35.58N 88.12W
09/12/2004 1.25 INCH DECATUR TN LAW ENFORCEMENT
DECATUR COUNTY SHERIFF REPORTED HAIL LARGER THAN QUARTER
SIZE
0625 PM HAIL 4 NW TUPELO 34.30N 88.78W
09/12/2004 1.75 INCH LEE MS BROADCAST MEDIA
WTVA-TV REPORTS GOLF BALL SIZE HAIL IN THE COMMUNITY OF
BELDEN
0715 PM TSTM WND DMG SHANNON 34.11N 88.69W
09/12/2004 LEE MS BROADCAST MEDIA
WTVA-TV REPORTS SEVERAL TREES DOWN IN SHANNON
&&
JFBLocal storm report, Sep 12, 8:21 PM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
821 PM CDT SUN SEP 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL MILAN 35.92N 88.75W
09/12/2004 1.00 INCH GIBSON TN AMATEUR RADIO
0352 PM HAIL MILAN 35.92N 88.75W
09/12/2004 1.75 INCH GIBSON TN TRAINED SPOTTER
0355 PM HAIL 2 N ALAMO 35.81N 89.12W
09/12/2004 0.75 INCH CROCKETT TN TRAINED SPOTTER
0405 PM HAIL RIPLEY 35.75N 89.53W
09/12/2004 1.75 INCH LAUDERDALE TN LAW ENFORCEMENT
0445 PM HAIL IUKA 34.81N 88.20W
09/12/2004 0.75 INCH TISHOMINGO MS TRAINED SPOTTER
0450 PM HAIL ARLINGTON 35.28N 89.66W
09/12/2004 0.75 INCH SHELBY TN TRAINED SPOTTER
0459 PM TSTM WND DMG TISHOMINGO 34.64N 88.23W
09/12/2004 TISHOMINGO MS TRAINED SPOTTER
SEVERAL TREES DOWN AND POWER LINES BROKEN ACROSS THE
CITY.
0514 PM HAIL NW NEW ALBANY 34.49N 89.02W
09/12/2004 0.75 INCH UNION MS TRAINED SPOTTER
0530 PM HAIL BRIGHTON 35.48N 89.74W
09/12/2004 0.75 INCH TIPTON TN TRAINED SPOTTER
0540 PM HAIL BLUE SPRINGS 34.40N 88.87W
09/12/2004 1.00 INCH UNION MS BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED BY KTVA-TV
0600 PM HAIL 9 NE PONTOTOC 34.34N 88.90W
09/12/2004 1.50 INCH PONTOTOC MS LAW ENFORCEMENT
SLIGHTLY SMALLER THAN GOLF BALL SIZE HAIL REPORTED ON HWY
9 BETWEEN PONTOTOC AND SHERMAN
0614 PM TSTM WND DMG 5 NW TUPELO 34.31N 88.79W
09/12/2004 LEE MS TRAINED SPOTTER
2 INCH DIAMETER TREE LIMBS DOWN
0622 PM HAIL DECATURVILLE 35.58N 88.12W
09/12/2004 1.25 INCH DECATUR TN LAW ENFORCEMENT
DECATUR COUNTY SHERIFF REPORTED HAIL LARGER THAN QUARTER
SIZE
0625 PM HAIL 4 NW TUPELO 34.30N 88.78W
09/12/2004 1.75 INCH LEE MS BROADCAST MEDIA
WTVA-TV REPORTS GOLF BALL SIZE HAIL IN THE COMMUNITY OF
BELDEN
0715 PM TSTM WND DMG SHANNON 34.11N 88.69W
09/12/2004 LEE MS BROADCAST MEDIA
WTVA-TV REPORTS SEVERAL TREES DOWN IN SHANNON
0730 PM TSTM WND DMG OKOLONA 34.01N 88.75W
09/12/2004 CHICKASAW MS BROADCAST MEDIA
WTVA-TV REPORTS A SHED WAS BLOWN OVER AND A LAWN TRACTOR
WAS OVERTURNED
0739 PM TSTM WND DMG 3 S AMORY 33.94N 88.48W
09/12/2004 MONROE MS LAW ENFORCEMENT
TREES DOWN ACROSS MCCULLEN ROAD
&&
JFBLocal storm report, Sep 12, 8:58 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
858 PM CDT SUN SEP 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL MILAN 35.92N 88.75W
09/12/2004 1.00 INCH GIBSON TN AMATEUR RADIO
0352 PM HAIL MILAN 35.92N 88.75W
09/12/2004 1.75 INCH GIBSON TN TRAINED SPOTTER
0355 PM HAIL 2 N ALAMO 35.81N 89.12W
09/12/2004 0.75 INCH CROCKETT TN TRAINED SPOTTER
0405 PM HAIL RIPLEY 35.75N 89.53W
09/12/2004 1.75 INCH LAUDERDALE TN LAW ENFORCEMENT
0445 PM HAIL IUKA 34.81N 88.20W
09/12/2004 0.75 INCH TISHOMINGO MS TRAINED SPOTTER
0450 PM HAIL ARLINGTON 35.28N 89.66W
09/12/2004 0.75 INCH SHELBY TN TRAINED SPOTTER
0459 PM TSTM WND DMG TISHOMINGO 34.64N 88.23W
09/12/2004 TISHOMINGO MS TRAINED SPOTTER
SEVERAL TREES DOWN AND POWER LINES BROKEN ACROSS THE
CITY.
0514 PM HAIL NW NEW ALBANY 34.49N 89.02W
09/12/2004 0.75 INCH UNION MS TRAINED SPOTTER
0530 PM HAIL BRIGHTON 35.48N 89.74W
09/12/2004 0.75 INCH TIPTON TN TRAINED SPOTTER
0540 PM HAIL BLUE SPRINGS 34.40N 88.87W
09/12/2004 1.00 INCH UNION MS BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED BY KTVA-TV
0600 PM HAIL 9 NE PONTOTOC 34.34N 88.90W
09/12/2004 1.50 INCH PONTOTOC MS LAW ENFORCEMENT
SLIGHTLY SMALLER THAN GOLF BALL SIZE HAIL REPORTED ON HWY
9 BETWEEN PONTOTOC AND SHERMAN
0614 PM TSTM WND DMG 5 NW TUPELO 34.31N 88.79W
09/12/2004 LEE MS TRAINED SPOTTER
2 INCH DIAMETER TREE LIMBS DOWN
0622 PM HAIL DECATURVILLE 35.58N 88.12W
09/12/2004 1.25 INCH DECATUR TN LAW ENFORCEMENT
DECATUR COUNTY SHERIFF REPORTED HAIL LARGER THAN QUARTER
SIZE
0625 PM HAIL 4 NW TUPELO 34.30N 88.78W
09/12/2004 1.75 INCH LEE MS BROADCAST MEDIA
WTVA-TV REPORTS GOLF BALL SIZE HAIL IN THE COMMUNITY OF
BELDEN
0715 PM TSTM WND DMG SHANNON 34.11N 88.69W
09/12/2004 LEE MS BROADCAST MEDIA
WTVA-TV REPORTS SEVERAL TREES DOWN IN SHANNON
0730 PM TSTM WND DMG OKOLONA 34.01N 88.75W
09/12/2004 CHICKASAW MS BROADCAST MEDIA
WTVA-TV REPORTS A SHED WAS BLOWN OVER AND A LAWN TRACTOR
WAS OVERTURNED
0739 PM TSTM WND DMG 3 S AMORY 33.94N 88.48W
09/12/2004 MONROE MS LAW ENFORCEMENT
TREES DOWN ACROSS MCCULLEN ROAD
0740 PM HAIL HATLEY 33.98N 88.42W
09/12/2004 0.88 INCH MONROE MS BROADCAST MEDIA
0750 PM TSTM WND DMG OKOLONA 34.01N 88.75W
09/12/2004 CHICKASAW MS BROADCAST MEDIA
WTVA-TV REPORTS SEVERAL TREES DOWN...ONE OF WHICH FELL
ONTO A GARAGE
&&
JFBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 7:07 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 38 min |
| Sep 12, 7:27 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 33 min |
| Sep 12, 10:01 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 44 min |
| Sep 13, 8:16 AM CDT | Flash Flood Warning | MEG | Benton, Marshall | 119 min |
| Sep 13, 8:49 AM CDT | Flash Flood Warning | MEG | Tippah | 116 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.